Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 5, 2004, 3:37 AM CDT for Victoria County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 3:37 AM CDT (08:37 UTC)
- Expired
- Jun 5, 2004, 4:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 133 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
373
WUUS54 KCRP 050837
SVRCRP
TXC469-050930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
336 AM CDT SAT JUN 5 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VICTORIA COUNTY IN TEXAS
* UNTIL 430 AM CDT
* AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES NORTHWEST OF NURSERY...OR ABOUT 3
MILES SOUTH OF CUERO...MOVING SOUTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF NURSERY AROUND 405 AM CDT...
MISSION VALLEY AROUND 415 AM CDT...
VICTORIA AROUND 430 AM CDT...
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MILES AN HOUR...
STAY AWAY FROM WINDOWS.
LAT...LON 2909 9697 2890 9727 2877 9715 2861 9711
2885 9676 2900 9685
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:40 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 5, 2:40 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 240 AM CDT SAT JUN 5 2004 .SHORT-TERM (TODAY)...THE SMALL MCS MOVING THROUGH THE EWX CWA CURRENTLY IS EXPECTED TO CONTINUE PUSHING SSEWD THIS MORNING. THE CLUSTER OF STORMS AND ITS ASSCTD OUTFLOWS ARE EXPECTED TO MAINTAIN THEMSELVES FOR AT LEAST THE NEXT SVRL HOURS AS THEY PROPAGATE SSEWD. THIS CONVECTION IS EXPECTED TO WEAKEN LATER THIS MORNING AND EARLY AFTN. THE POTENTIAL FOR ISOLATED SVR WX WL BE POSSIBLE MAINLY ACROSS THE NORTHEAST AREAS EARLY THIS MORNING. THE OTHER THREAT WL BE FROM HVY RAIN AND LOCALIZED FLOODING. WL NEED TO WATCH THE NEXT NORTH TX MCS FOR LATER THIS AFTN AND TNT. THE ETA WHICH IS HANDLING THE CURRENT CONVECTION VERY WELL INDICATES THAT THIS NEXT MCS MAY IMPACT THE NRN AREAS BY 00Z THIS EVENING. WL KEEP CHC POPS IN THE ERN AREAS FOR THIS MORNING...SLIGHT CHC FOR THE WEST. WL LOWER THESE TO A GENERIC SLIGHT CHC FOR THE REMAINDER OF THE AFTN GIVEN THE UNCERTAINTY WITH ANY LEFTOVER OUTFLOWS IN THE AREA AND ANY INFLUENCE FROM THE CURRENT NORTH TX MCS. WL NUDGE DOWN TEMPS SLIGHTLY FOR TDA GIVEN THE INCREASED CHC OF RAIN AND OUTFLOWS IMPACTING THE AREA. && .LONG-TERM (TONIGHT THROUGH FRIDAY)...ETA MODEL INDICATES REMNANT CONVECTIVELY INDUCED VORT MAX FROM MCS OVER THE TX PANHANDLE WILL MOVE INTO CENTRAL TX THIS AFTERNOON. AIRMASS MAY BE TOO WORKED OVER THIS EVENING DUE TO CONVECTIVE COMPLEX CURRENTLY MOVING INTO S TX. WILL CARRY A SLIGHT CHANCE POP OVER THE NE CWA DUE TO POSSIBLE ISOLATED CONVECTION AS A RESULT OF THIS FORCING. OTHERWISE AIRMASS LOOKS TOO STABLE FOR POPS ELSEWHERE. ATMOSPHERE THEN DRIES OUT AS BEST PWAT IS LIFTED NE WITH THE OLD STATIONARY FRONT. WILL KEEP FORECAST DRY SUNDAY AND MONDAY. UPPER LEVEL TROUGH IS FORECAST TO DEVELOP TO THE WEST AND THIS SHOULD CAUSE WINDS TO INCREASE TO BREEZY SUNDAY AND MONDAY OVER THE EAST. BORDERLINE SCA CONDITIONS MAY ALSO OCCUR OVER THE BAY AND NEARSHORE WATERS. TEMP FORECAST IS A CONSENSUS OF THE AVAILABLE MOS GUIDANCE. CANADIAN/GFS CONTINUE TO INDICATE A DEEP TROPICAL MOISTURE PLUME ARRIVING INTO THE AREA ON TUESDAY. UPPER LEVEL FLOW APPEARS TO BE FAIRLY DIVERGENT AND DISTURBANCES WILL LIKELY RIPPLE ACROSS THE REGION FROM MEXICO. WEDNESDAY APPEARS TO BE THE WETTEST DAY AND RAIN SHOULD TAPER OFF FRIDAY. WILL CONTINUE WITH THE PREVIOUS POP FORECAST AS THERE APPEARS TO BE NO REASON TO CHANGE. TEMPERATURES WILL BE NEAR OR JUST BELOW NORMAL AROUND MIDWEEK DUE TO RAIN/CLOUDS AND EASTERLY SURFACE FLOW. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 91 75 90 77 90 / 30 05 10 05 05 VICTORIA 91 74 91 74 91 / 50 20 10 05 05 LAREDO 100 77 101 78 101 / 20 05 10 05 05 ALICE 95 75 97 75 96 / 30 05 10 05 05 ROCKPORT 88 77 88 77 88 / 40 10 10 05 05 COTULLA 96 74 99 76 98 / 20 05 10 05 05 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 80/MB...SHORT-TERM 92/TR...LONG-TERM
Hazardous weather outlook, Jun 4, 6:20 AM CDT, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 620 AM CDT FRI JUN 4 2004 TXZ229>234-239>247-051100- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 620 AM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH TEXAS TODAY. STORMS WILL DEVELOP AS THUNDERSTORM OUTFLOW BOUNDARIES FROM THE NORTH COLLIDE WITH THE INLAND MOVING SEA BREEZE. BRIEF MODERATE RAIN AND GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS MAY REDEVELOP ACROSS CENTRAL TEXAS TONIGHT. IF THESE STORMS DEVELOP THEY WOULD MOVE SOUTHEAST AND AFFECT THE VICTORIA AREAS. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY INCREASING TROPICAL MOISTURE WILL RESULT IN A CHANCE OF RAIN TUESDAY THROUGH THURSDAY. AT THIS TIME IT APPEARS THAT THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS...BUT BRIEF HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JM
In the hours before
Special weather statement, Jun 5, 3:21 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 321 AM CDT SAT JUN 5 2004 TXZ233-234-051000- GOLIAD-VICTORIA- 321 AM CDT SAT JUN 5 2004 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT GOLIAD AND VICTORIA COUNTIES BY 400 AM CDT... AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 32 MILES NORTH OF GOLIAD...OR ABOUT 9 MILES NORTH OF YORKTOWN...MOVING SOUTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NURSERY...WEESATCHE... CHARCO... SCHROEDER...MISSION VALLEY...GOLIAD...FANNIN AND VICTORIA BETWEEN 400 AND 500 AM CDT. THIS CLUSTER OF STRONG THUNDERSTORMS WILL PRODUCE PEA SIZE HAIL... WINDS GUSTING UP TO 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR. MB
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.